Georgia, 2010

Damaging Wind in Georgia, June 19, 2010

June 19, 2010 · NWS JAX · 1 event in 1 county or zone

The sea breezes and resultant outflows produced scattered storms over an unstable air mass during the afternoon and evening. Storm motion was slow.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

The sea breezes and resultant outflows produced scattered storms over an unstable air mass during the afternoon and evening. Storm motion was slow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 19, 1:43 PM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 19, 1:43 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EDT SAT JUN 19 2010

.SYNOPSIS...UPPER HIGH OVER THE GULF COAST CONTINUES TO RIDGE OVER
SE GA WITH WEAK UPPER TROF EXTENDING FROM WELL E OF THE AREA TO S
FL. TSTMS ARE DEVELOPING ALONG THE GULF COAST SEABREEZE IN
PREDOMINANT LIGHT SW-W GRADIENT FLOW. WEAKER E COAST SEABREEZE HAS
BEGUN DURING THE PAST HOUR OR SO AS WELL...BUT NO TSTMS HAVE
DEVELOPED ALONG IT AS YET. TEMPS ARE UNIFORM IN THE LOWER 90S.

.SHORT TERM...CONVECTION WILL CONTINUE TO DEVELOP ACROSS NE FL THRU
THE REMAINDER OF THE AFTN AND EVENING HOURS. LESS TSTM COVERAGE IS
EXPECTED ACROSS SE GA. UPSTREAM CONVECTION SHOULD BE FAR ENUF TO THE
N TO NOT AFFECT THE AREA THRU SUNSET. HOWEVER...EVENING SHIFT WILL
NEED TO MONITOR FOR REMAINS OF CONVECTION OR OUTFLOWS MOVING S.

SFC HIGH PRESSURE RIDGE JUST S OF THE AREA WILL SHIFT SLIGHTLY N
OVER THE NEXT COUPLE OF DAYS...BRINGING MORE E FLOW TO THE REGION.
AS A RESULT...BEST RAIN CHANCES WILL BE DURING THE LATE AFTERNOON
AND EVENING HOURS NEAR THE I-75 CORRIDOR. HAVE CONTINUED TO CAP POPS
AT 60 PERCENT.

.LONG TERM...A TROPICAL WAVE WILL APPROACH THE S PORTION OF THE FL
PENINSULA DURING THE MIDDLE PART OF THE COMING WEEK. WHILE THE AREA
IS ON THE W SIDE OF THE WAVE...POPS WILL BE A BIT LOWER THAN NORMAL.
HOWEVER...HIGHER POPS ARE EXPECTED TO RETURN AS THE WAVE SHIFTS TO
THE W AND MOIST SE FLOW RETURNS TO THE AREA.

&&

.AVIATION...CONVECTION WILL FILL IN ACROSS MUCH OF NORTHEAST FLORIDA
THIS AFTN AS THE SEABREEZES MOVE INLAND. INCLUDED TEMPO TS GROUPS
FOR ALL FL TERMINALS THROUGH THE EVENING...WITH ONLY CB AT SSI SINCE
THE SEABREEZE HAS MOVED WEST OF THE SITE ALREADY. WILL MONITOR
CONVECTION OVER SC TO SEE IF TS NEEDS TO BE INCLUDED IN SSI LATER
THIS EVENING. TONIGHT GNV AND VQQ WILL LIKELY DROP TO MVFR IN BR.

&&

.MARINE...SSE WINDS 10-15 KTS WITH SEAS 2 FT OR LESS WILL CONTINUE
THIS EVENING WITH THE SEA BREEZE GRADUALLY BACKING THROUGH THE
NIGHT. SUN SSW WINDS ARE EXPECTED EARLY...THEN SSE IN THE AFTN. LATE
MONDAY THE RIDGE AXIS REBUILDS NORTH OF THE WATERS WITH A DOMINANT
ESE FLOW EXPECTED THROUGH THE END OF THE WEEK. AS TROUGH WILL
APPROACH SE FL LATER IN THE WEEK...WITH THE PRESSURE GRADIENT
INCREASING LOCALLY AND SEAS BUILDING TO POSSIBLY 6 FT (SCEC
CONDITIONS) WELL OFFSHORE. THE PERSISTENT PERIOD OF ONSHORE FLOW
WILL ALSO INCREASE THE RIP CURRENT RISK TOWARD THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  95  72  93 /  30  30  10  30
SSI  77  89  77  89 /  20  20  10  20
JAX  74  92  74  91 /  20  30  10  30
SGJ  76  89  76  89 /  20  30  20  30
GNV  72  92  72  91 /  40  60  30  60
OCF  72  91  73  91 /  40  60  30  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

CARROLL/ENYEDI/PRESNALL
Hazardous weather outlook, Jun 19, 4:06 AM EST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 AM EDT SAT JUN 19 2010

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
506 AM EDT SAT JUN 19 2010

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SCATTERED TO NUMEROUS STORMS THIS AFTERNOON...

...HEAT INDICES 100 TO 103 INLAND AREAS THIS AFTERNOON...

HIGH TEMPERATURES IN THE MID 90S INLAND WILL PUSH HEAT INDICES TO
100 TO 103 DEGREES THIS AFTERNOON. EXERCISE EXTREME CAUTION WHEN
OUTDOORS.

SCATTERED TO NUMEROUS STORMS ARE EXPECTED TO DEVELOP TODAY MAINLY
DURING THE AFTERNOON AND EVENING AS THE SEA BREEZES BEGIN TO DEVELOP
AND PROGRESS INLAND. THE MOST COVERAGE OF STORMS IS EXPECTED
TO BE WEST OF INTERSTATE 95. SOME STORMS WILL BE STRONG AND PRODUCE
FREQUENT CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY WINDS AND
LOCALLY HEAVY RAINFALL OF OVER 2 INCHES. THIS HEAVY RAINFALL
MAY CAUSE LOCAL FLOODING OF LOW LYING OR POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING WITH
THE MOST COVERAGE ACROSS THE INLAND AREAS. THE SLOW STORM MOTION
WILL CONTINUE THE POTENTIAL FOR HEAVY RAINFALL AND MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Special weather statement, Jun 19, 3:21 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT SAT JUN 19 2010

GAZ164-192100-
CHARLTON-
421 PM EDT SAT JUN 19 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CHARLTON COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 500 PM EDT...

AT 421 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
WINOKUR TO 10 MILES SOUTH OF WINOKUR...NEARLY STATIONARY. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINOKUR THROUGH
500 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION
OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3085 8194 3086 8209 3102 8209 3104 8206
      3104 8194
TIME...MOT...LOC 2021Z 270DEG 2KT 3099 8201 3089 8201

ZAPPE
Special weather statement, Jun 19, 3:24 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
424 PM EDT SAT JUN 19 2010

GAZ150-164-192115-
CHARLTON-WARE-
424 PM EDT SAT JUN 19 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
CHARLTON AND EXTREME SOUTHEASTERN WARE COUNTIES FOR STRONG WINDS...
SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT...

AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST
OF HOMELAND TO 15 MILES SOUTHWEST OF HOMELAND...NEARLY STATIONARY.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMELAND
THROUGH 515 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3086 8200 3064 8212 3067 8222 3088 8215
TIME...MOT...LOC 2024Z 261DEG 3KT 3084 8207 3067 8215

ZAPPE
Special weather statement, Jun 19, 3:30 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 PM EDT SAT JUN 19 2010

GAZ150-163-192115-
CLINCH-WARE-
430 PM EDT SAT JUN 19 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CLINCH AND SOUTHEASTERN WARE COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT...

AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST
OF FARGO TO 14 MILES EAST OF FARGO...MOVING NORTHWEST AT 5 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FARGO THROUGH 515
PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION
OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3076 8237 3077 8220 3065 8223 3058 8247
      3059 8255 3063 8258 3066 8258 3070 8259
TIME...MOT...LOC 2030Z 123DEG 3KT 3063 8250 3069 8234

ZAPPE
Special weather statement, Jun 19, 3:35 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
435 PM EDT SAT JUN 19 2010

GAZ153-192115-
INLAND GLYNN-
435 PM EDT SAT JUN 19 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN GLYNN
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 515 PM EDT...

AT 435 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST
OF EVERETT TO 6 MILES SOUTH OF THALMANN...NEARLY STATIONARY. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND THALMANN AND
EVERETT THROUGH 515 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF
FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3130 8150 3112 8164 3122 8176 3143 8163
      3140 8156 3139 8154 3138 8154 3135 8149
      3134 8149
TIME...MOT...LOC 2035Z 270DEG 2KT 3135 8156 3121 8167

ZAPPE
Special weather statement, Jun 19, 3:59 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
459 PM EDT SAT JUN 19 2010

GAZ153-165-166-192145-
COASTAL CAMDEN-INLAND CAMDEN-INLAND GLYNN-
459 PM EDT SAT JUN 19 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CAMDEN
AND SOUTHWESTERN GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT...

AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST
OF WAVERLY TO 2 MILES EAST OF WOODBINE...STATIONARY. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WOODBINE AND WAVERLY
THROUGH 545 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3091 8160 3095 8178 3121 8176 3111 8159
TIME...MOT...LOC 2059Z 251DEG 2KT 3116 8167 3096 8169

ZIBURA
Special weather statement, Jun 19, 4:16 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
516 PM EDT SAT JUN 19 2010

FLZ032-192200-
CLAY-
516 PM EDT SAT JUN 19 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CLAY
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 600 PM EDT...

AT 514 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS DEVELOPING ALONG A LINE FROM LAKESIDE TO SOUTH OF
GREEN COVE SPRINGS...MOVING SLOWLY AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT DOCTORS INLET...FLEMING ISLAND...
BELLAIR... PENNEY FARMS AND ASBURY LAKE THROUGH 600 PM EDT. HAIL UP
TO HALF AN INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2984 8177 2983 8182 3019 8189 3019 8167
      3014 8168 3010 8167 3004 8169 2996 8159
      2984 8159
TIME...MOT...LOC 2114Z 010DEG 6KT 3015 8181 2981 8172

ENYEDI

The radar

The Jacksonville radar (KJAX), 76 km away, was scanning. The volume nearest the first event began at 21:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Glynn

When
June 19, 4:20 PM EST
Where
Glynn County, 4.98 mi WSW of Arco
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
31.160, -81.590

The Flash Foods store clerk estimated wind gusts of 50 to 60 mph. The time of the report was based on radar imagery.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227779.